| Catalog Number |
222344 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/10/2013
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed 1 similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the doctor used a 3.4 healix peek anchor (ref # (b)(4), lot # 3686346) in tandem with a single implant transtend system for a pasta repair.He drilled and tapped all the way to the laser line for both anchors.The single loaded anchor that came with the transtend set went in without any problems.The first 3.4 healix peek anchor stripped approximately three quarters of the way down.They drilled down on top of the anchor and then attempted to set another anchor on top of it, which broke as it was being screwed in.They were able to unscrew it and remove the anchor, and then put in the third and final anchor, which took and was used in the repair.The sales rep confirmed there were no patient consequences and a ten minute delay.Bone quality was good not hard.The sales rep could not provide further patient information.